Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 89, NWS Wichita, KS

May 11, 2016Ellsworth County, McPherson County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2016, 3:26 AM CDT for Ellsworth County, McPherson County, Saline County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 3:26 AM CDT (08:26 UTC)
Expired
May 11, 2016, 3:45 AM CDT
In force
19 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ellsworth County, KS, McPherson County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 125 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

760 
WUUS53 KICT 110826
SVRICT
KSC053-113-169-110845-
/O.NEW.KICT.SV.W.0089.160511T0826Z-160511T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 322 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF BEVERLY TO NEAR GENESEO...MOVING
  NORTH AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...MCPHERSON...LINDSBORG...MARQUETTE...ASSARIA...BROOKVILLE...
  SMOLAN...WINDOM...GLENDALE...FALUN...MCPHERSON AIRPORT...BRIDGEPORT AND
  SALINA AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 63 AND 95.
 INTERSTATE 70 BETWEEN MILE MARKERS 236 AND 257.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9753 3833 9763 3830 9793 3887 9795
      3887 9793 3896 9793
TIME...MOT...LOC 0822Z 196DEG 43KT 3899 9783 3846 9813 

HAIL...1.00IN
WIND...70MPH
 
$$

HOWERTON
1 follow-up statement
215 
WWUS53 KICT 110847
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CDT WED MAY 11 2016

KSC053-113-169-110857-
/O.EXP.KICT.SV.W.0089.000000T0000Z-160511T0845Z/
SALINE KS-MCPHERSON KS-ELLSWORTH KS-
347 AM CDT WED MAY 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SALINE...NORTHWESTERN
MCPHERSON AND EASTERN ELLSWORTH COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL KANSAS.

LAT...LON 3896 9753 3833 9763 3830 9793 3887 9795
      3887 9793 3896 9793
TIME...MOT...LOC 0845Z 196DEG 43KT 3899 9783 3846 9813 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:04 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 10, 11:04 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT TUE MAY 10 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 316 PM CDT TUE MAY 10 2016

MOSTLY CLEAR SKIES ARE EXPECTED TO DOMINATE THE WEATHER PATTERN FOR
THE EARLY PART OF THE EVENING HOURS...AS A COLD FRONT BEGINS TO PUSH
INTO NW KS. THIS COLD FRONT WILL CONTINUE TO PUSH INTO NW KS THIS
EVENING...AS A SHORTWAVE IN THE GREAT BASIN OF WY SHIFTS EAST OVER
THE NORTHERN PLAINS. AS CONVERGENCE INCREASES ALONG THIS BOUNDARY...
THINK SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE HIGH PLAINS
AND NW KS...WELL TO THE NW OF THE FORECAST AREA. THE STORMS IN NW KS
WILL SLOWLY PROPAGATE EAST...BUT THINK ANY STORMS INTO CENTRAL KS
WILL BE DELAYED UNTIL WELL AFTER SUNSET...SO HAVE TRIMMED BACK POPS
IN CENTRAL KS WITH THIS IN MIND.

850-700H MOISTURE TRANSPORT BEGINS TO INCREASE AHEAD OF THE COLD
FRONT FOR MOST OF THE FORECAST AREA LATE THIS EVENING...WITH 310-
315K ISENTROPIC LIFT INCREASING ALONG AND EAST OF I-135 BETWEEN 03-
06Z. THIS MOISTURE TRANSPORT WILL LEAD TO MUCAPE VALUES INCREASING
TO 1200-1500 J/KG AS THIS LIFT INCREASES...ACROSS THE ERN HALF OF
THE FORECAST AREA...AS THE COLD FRONT MAKES PROGRESS INTO CENTRAL
KS. SO EXPECT ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN
03-06Z ACROSS CENTRAL KS AS THE CONVERGENCE ALONG THE FRONT
INCREASES...AND ISENTROPIC LIFT AHEAD OF IT INCREASES FOR AREAS EAST
OF I-135. 0-6KM SHEAR IS ONLY AROUND 25-30 KTS...SO GIVEN THE ABOVE
MENTIONED ELEVATED INSTABILITY...COULD SEE A FEW STRONG STORMS
WITH SMALL HAIL THE MAIN CONCERN.

AS THE OVERNIGHT PROGRESSES...THINK SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS FOR AREAS ALONG AND EAST OF I-135 AS SBCAPE
VALUES ACTUALLY CLIMB TO AROUND 2500 J/KG BY WED MORNING...WHICH MAY
LEAD TO SOME OF THE STORMS BECOMING MORE SURFACED BASED BY AROUND
SUNRISE ON WED...AS THE FRONT PUSHES SOUTH INTO THE FLINT HILLS AND
SOUTHEAST KS.  SO COULD SEE THE STRONG STORM CHANCE PERSIST INTO WED
MORNING FOR THE FLINT HILLS AND SOUTHEAST KS.  WOULD NOT BE
SURPRISED TO A SEE AN ISOLATED SEVERE STORM AS WELL FOR EARLY WED
MORNING.

FRONTAL BOUNDARY WILL MAKE STEADY PROGRESS INTO SE KS DURING THE DAY
ON WED...POSSIBLY SLOWING DOWN ACROSS SOUTHEAST KS FOR WED
AFTERNOON. SHORT RANGE MODELS SUGGEST A MODERATE TO VERY UNSTABLE
AIRMASS WILL POOL ALONG OR JUST AHEAD OF THIS BOUNDARY FOR SE KS FOR
WED AFTERNOON...WITH A FEW OF THE MODELS SUGGESTING SBCAPE VALUES
AROUND 4500 J/KG. BUT THUNDERSTORM REDEVELOPMENT ACROSS SE KS FOR
WED AFTERNOON IS HIGHLY CONDITIONAL GIVEN A FAIRLY WARM ELEVATED
MIXED LAYER...KEEPING ANY CONVECTION FROM REDEVELOPING...UNTIL THE
FRONT PUSHES SOUTHEAST INTO NE OK. GIVEN THIS UNSTABLE AIRMASS AND
BULK SHEAR AROUND 30 KTS...IF A STORM CAN DEVELOP IT COULD BECOME
SEVERE WITH LARGE HAIL THE MAIN CONCERN.  BUT THIS THREAT WILL BE
MAINLY BE FOR 4-5 COUNTIES IN SE KS...WITH THE CHANCE FOR STORMS
DIMINISHING FOR WED EVENING AS THE FRONT PUSHES SOUTHEAST.

THE REST OF WED NIGHT THROUGH EARLY FRI LOOKS NICE AS AN UPPER LEVEL
RIDGE BEGINS TO BUILD OVER THE ROCKIES.  THIS WILL LEAD TO A COUPLE
OF PLEASANT TEMPERATURE DAYS FOR THE REGION UNDER MOSTLY CLEAR
SKIES.

A SHORTWAVE LOOKS TO DROP SOUTHEAST IN THE NW FLOW FOR FRI
AFTERNOON/EVENING...WHICH WILL PUSH A COLD FRONT SOUTH ACROSS THE
FORECAST AREA FOR FRI NIGHT.  AS CONVERGENCE INCREASES ALONG THIS
BOUNDARY...A FEW STORMS MAY DEVELOP ACROSS CENTRAL KS...AND DROP
SOUTH INTO SOUTHERN KS BY SAT MORNING.  MOISTURE QUALITY SEEMS
LACKING FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG THE FRONT AS
IT PUSHES SOUTH...BUT THINK SOME ISOLATED STORMS LOOK POSSIBLE.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 316 PM CDT TUE MAY 10 2016

SOME UNCERTAINTY ON HOW SAT-MON WILL PLAY OUT AS THE SURFACE
BOUNDARY STALLS ACROSS SOUTHERN KS OR POSSIBLY A LITTLE FURTHER
SOUTH INTO NRN OK. LATEST ECMWF SUGGESTS THAT MOST OF NORTHERN AND
CENTRAL KS WILL DRY OUT FOR THE WEEKEND WITH POSSIBLY SOME
OVERRUNNING TYPE SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS SOUTHERN
KS. LATEST MODEL BLENDS SEEM A LITTLE OVERDONE ON POPS FOR THE
WEEKEND...SO HAVE ADJUSTED POPS DOWN...ESPECIALLY ACROSS CENTRAL KS.

FLOW LOOKS TO FLATTEN OUT FOR MORE APPRECIABLE MOISTURE RETURN FOR
THE BEGINNING OF NEXT WEEK.  SO PATTERN THE BEGINNING OF NEXT WEEK
LOOKS MORE UNSETTLED.

KETCHAM

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1057 PM CDT TUE MAY 10 2016

COLD FRONT EXTENDING FROM EASTERN NEBRASKA TO NORTHWESTERN
KANSAS...WILL CONTINUE TO SLIDE SOUTHWARD ACROSS CENTRAL KANSAS
OVERNIGHT...AND SOUTH CENTRAL AND SOUTHEAST KANSAS DURING
WEDNESDAY. SCATTERED TO NUMEROUS POST-FRONTAL THUNDERSTORMS ARE
OCCURRING LATE THIS EVENING FROM WESTERN KANSAS TO CENTRAL/EASTERN
NEBRASKA. SOME OF THIS ACTIVITY COULD MOVE INTO CENTRAL KANSAS
OVERNIGHT...POSSIBLY AFFECTING RSL...GBD...SLN TERMINALS.
THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY OUTFLOW WINDS
AND PERHAPS SMALL HAIL. OTHER ISOLATED TO WIDELY SEPARATED
STRONG-SEVERE STORM DEVELOPMENT MAY OCCUR ACROSS THE FLINT
HILLS/SOUTHEAST KANSAS IN THE 04Z-07Z TIMEFRAME...IN AN AREA OF
STRONG 850 MOISTURE/INSTABILITY TRANSPORT AND ISENTROPIC LIFT.
HAIL WOULD BE THE MAIN THREAT FROM ANY STORMS THAT DEVELOP IN THAT
AREA. AREAS OF MVFR CEILINGS APPEAR LIKELY TO DEVELOP LATE TONIGHT
INTO WEDNESDAY MORNING...BOTH AHEAD OF THE COLD FRONT AND BEHIND
THE FRONT...AS BOUNDARY LAYER MOISTURE INCREASES ACROSS THE
REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  77  53  75 /  10  20  20  10
HUTCHINSON      59  72  51  75 /  20  20  10  10
NEWTON          62  74  51  73 /  20  20  10  10
ELDORADO        64  77  52  74 /  20  30  20  10
WINFIELD-KWLD   65  80  54  75 /  10  20  30  10
RUSSELL         53  69  48  74 /  50  20  10   0
GREAT BEND      54  70  48  74 /  40  10  10   0
SALINA          58  70  50  74 /  40  30  10   0
MCPHERSON       59  72  51  74 /  30  20  10   0
COFFEYVILLE     67  83  57  75 /  20  50  50  10
CHANUTE         65  82  54  74 /  20  50  50  10
IOLA            65  82  54  73 /  30  50  50  10
PARSONS-KPPF    66  83  55  74 /  20  50  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDK
LONG TERM...BDK
AVIATION...JMC
Hazardous weather outlook, May 10, 10:00 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE MAY 10 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1000 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE ACROSS
CENTRAL KANSAS OVERNIGHT...WHERE WIND GUSTS TO 50 MPH AND HAIL OF
NICKEL TO QUARTER SIZE ARE THE MAIN THREATS. OTHER ISOLATED STRONG
TO SEVERE STORMS MAY DEVELOP OVERNIGHT ACROSS EAST CENTRAL AND
SOUTHEASTERN KANSAS. IF STORMS CAN DEVELOP IN THIS AREA...HAIL UP
TO HALF DOLLAR SIZE WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO MARGINALLY SEVERE STORMS MAY LINGER INTO THE EARLY
MORNING HOURS ON WEDNESDAY ACROSS THE FLINT HILLS AND SOUTHEAST
KANSAS.

AREAS FOG WILL ALSO POSSIBLE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS DURING THE EARLY/MID MORNING HOURS ON WEDNESDAY.
VISIBILITIES MAY DROP TO AROUND 1 MILE.

LATER IN THE AFTERNOON AND EVENING HOURS ON WEDNESDAY...STRONG TO
SEVERE STORMS LOOK POSSIBLE ALONG AND SOUTHEAST OF THE KANSAS
TURNPIKE. THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. THE THREAT OF SEVERE STORMS IS HIGHLY CONDITIONAL ON
WHETHER STORMS CAN REDEVELOP.

FRIDAY THROUGH MONDAY....THERE ARE PERIODIC CHANCES FOR SHOWERS
AND EMBEDDED THUNDERSTORMS...WITH THE BEST CHANCES ACROSS
SOUTHERN KANSAS. WIDESPREAD STRONG TO SEVERE STORMS TO DO NOT LOOK
FAVORABLE AT THIS TIME. HOWEVER...THERE IS CONSIDERABLE
UNCERTAINTY IN THE DETAILS...SO PLEASE CHECK BACK FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 10, 11:47 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT TUE MAY 10 2016

KSZ100-110515-
LABETTE KS-
1147 PM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1215 AM CDT

* AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CHETOPA...MOVING
  NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OSWEGO...CHETOPA...ALTAMONT...EDNA...MOUND VALLEY...BARTLETT...LABETTE
  AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3701 9552 3726 9550 3734 9507 3700 9508
TIME...MOT...LOC 0446Z 221DEG 22KT 3704 9520

METZGER
Special weather statement, May 11, 12:25 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CDT WED MAY 11 2016

KSZ100-110600-
LABETTE KS-
1225 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 100 AM CDT

* AT 1222 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR EDNA...OR NEAR ALTAMONT...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...OSWEGO...CHETOPA...ALTAMONT...EDNA...MOUND VALLEY...BARTLETT...
  LABETTE AND ANGOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9508 3700 9548 3732 9541 3731 9507
TIME...MOT...LOC 0522Z 192DEG 30KT 3711 9528

METZGER
Special weather statement, May 11, 2:30 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT WED MAY 11 2016

KSZ047-110815-
BARTON KS-
230 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 315 AM CDT

* AT 229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GREAT BEND...MOVING NORTHEAST
  AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...ODIN...SUSANK...CHEYENNE
  BOTTOMS AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3870 9877 3870 9848 3826 9848 3826 9893
      3835 9895
TIME...MOT...LOC 0729Z 243DEG 33KT 3829 9886

HOWERTON
Special weather statement, May 11, 2:41 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
241 AM CDT WED MAY 11 2016

KSZ033-048-110830-
ELLSWORTH KS-LINCOLN KS-
241 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  ELLSWORTH TO NEAR HOLYROOD...AND MOVING NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...HOLYROOD...BEVERLY...LORRAINE...
  KANOPOLIS LAKE...KANOPOLIS STATE PARK...ELLSWORTH AIRPORT AND
  WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3861 9793 3852 9843 3852 9848 3892 9848
      3913 9793
TIME...MOT...LOC 0738Z 228DEG 48KT 3878 9825 3864 9847

HOWERTON
Special weather statement, May 11, 3:02 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 AM CDT WED MAY 11 2016

KSZ032-047-110900-
RUSSELL KS-BARTON KS-
302 AM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 259 AM CDT...STRONG NORTHWEST WINDS WERE SPREADING ACROSS THE
  AREA IN THE WAKE OF THE THUNDERSTORMS MOVING THROUGH THE AREA.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THIS AREA.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...RUSSELL...HOISINGTON...GORHAM...PAWNEE ROCK...DORRANCE...
  ALBERT...OLMITZ...BUNKER HILL...PARADISE...GALATIA...SUSANK...WALDO...
  MILBERGER...RUSSELL AIRPORT AND WILSON LAKE.

LAT...LON 3913 9904 3913 9877 3870 9849 3826 9898
      3826 9903
TIME...MOT...LOC 0759Z 226DEG 45KT 3889 9885

HOWERTON
Local storm report, May 11, 3:12 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             1 N ELLSWORTH           38.75N 98.23W
05/11/2016  M1.00 INCH       ELLSWORTH          KS   AMATEUR RADIO

            WITH ESTIMATED 70 MPH WINDS

&&

JMR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 11:47 PM CDTSpecial Weather StatementICTLabette28 min
May 11, 12:25 AM CDTSpecial Weather StatementICTLabette35 min
May 11, 2:30 AM CDTSpecial Weather StatementICTBarton45 min
May 11, 2:41 AM CDTSpecial Weather StatementICTEllsworth49 min
May 11, 2:48 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln42 min
May 11, 3:02 AM CDTSpecial Weather StatementICTBarton, Russell58 min
May 11, 3:11 AM CDTSevere Thunderstorm WarningICTEllsworth, Rice36 min
May 11, 3:50 AM CDTSpecial Weather StatementICTMcPherson, Saline40 min
May 11, 3:58 AM CDTSpecial Weather StatementICTBarton, Ellsworth, Lincoln, Rice, Russell62 min
May 11, 4:37 AM CDTSpecial Weather StatementICTMcPherson, Marion, Saline53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.